MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; REVERSE SHOULDER SYSTEM GLENOSPHERE - Ø39X27

MEDACTA INTERNATIONAL SA SHOULDER SYSTEM; REVERSE SHOULDER SYSTEM GLENOSPHERE - Ø39X27
Model Number 04.01.0173
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Joint Dislocation (2374); Joint Laxity (4526); Medical device site infection (4845)
Date of Event 03/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24-03-2025 lot 2418600: (b)(4) items manufactured and released on 20-11-2024.Expiration date: 2029-11-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Additional implants revised.Batch review performed on 24-03-2025 on reverse shoulder system 04.01.0110 humeral reverse metaphysis +0mm/0° (k170452) lot.2419184.Lot 2419184: (b)(4) items manufactured and released on 02-10-2024.Expiration date: 2029-09-15.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Batch review performed on 24-03-2025 on reverse shoulder system 04.01.0124 humeral reverse hc liner ø39/+6mm (k170452) lot.2311276.Lot 2311276: (b)(4) items manufactured and released on 14-08-2023.Expiration date: 2028-07-29.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Infection is a known possible complication of any surgery.Although no root cause can be established, there is no indication that any issue with the device may have caused or contributed to the event, and the document review does not indicate any potential manufacturing related cause.
 
Event or Problem Description
Revision surgery due to infection and instability, patient reported also dislocation.Glenosphere, liner and the metaphysis revised.Primary surgery performed by dr (b)(6) on the (b)(6)2021.Implantation of reverse shoulder components + bone graft and with a cemented standard humeral stem.Myshoulder planning only (m_mic_rts_yb_04031948).1st revision surgery performed on the (b)(6) 2024.Explantation of all primary components.Reimplantation of new reverse shoulder components + bone graft and with a long humeral stem.2nd revision surgery performed on the (b)(6) 2024.Explantation of the long humeral stem with the metaphysis and the liner + explantation of the glenosphere (to test the stability of the baseplate and the graft).Reimplantation of a new long humeral stem (cemented) with a new metaphysis and liner +6mm (155 degrees) + implantation of a new glenosphere (lateralized).3rd revision surgery performed on the (b)(6) 2024.Explantation of all components except the long humeral stem.Implantation of a glenoid custom implant on the (b)(6) 2024 with my shoulder planning (m_mou_rts_yb_04031948).4th revision surgery performed on the (b)(6) 2025.Explantation of the glenosphere, the liner and the metaphysis.Implantation of new components (same sizes).5th revision surgery performed on the (b)(6) 2025.Explantation of the glenosphere, the liner and the metaphysis.Implantation of new components (new same glenosphere but new metaphysis +9mm and liner 39/+3mm).

Brand Name
SHOULDER SYSTEM
Common Device Name
REVERSE SHOULDER SYSTEM GLENOSPHERE - Ø39X27
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21771301
Report Number3005180920-2025-00285
Device Sequence Number13302335
Product Code PHX
UDI-Device Identifier07630040706605
UDI-Public07630040706605
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number04.01.0173
Device Lot Number2418600
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2025
Initial Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale
Patient Weight85 KG